MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40495
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that tip detachment occurred.The target lesion was located in the left lower extremity.A 150cm, 8cm v-18 control wire guidewire was selected for use along with a 5fr non-boston scientific catheter.During the procedure, the physician was trying to cross the device into the lesion when the tip was sheared off and lodged in the superior left iliac artery.The tip was snared out and all parts were removed from the patient.The procedure was completed using an alternate device.No patient complications were reported.
 
Event or Problem Description
It was reported that tip detachment occurred.The target lesion was located in the left lower extremity.A 150cm, 8cm v-18 control wire guidewire was selected for use along with a 5fr non-boston scientific catheter.During the procedure, the physician was trying to cross the device into the lesion when the tip was sheared off and lodged in the superior left iliac artery.The tip was snared out and all parts were removed from the patient.The procedure was completed using an alternate device.No patient complications were reported.It was further reported that the vessel was heavily calcified.The patient was given 3000 units of heparin prior to attempting to cross the lesion.The wire was flushed in the protective coil prior to insertion with 2 units/ml heparinized saline.While trying to cross the lesion, resistance was encountered.

Brand Name
V-18 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19367250
Report Number2124215-2024-29743
Device Sequence Number20436916
Product Code DQX
UDI-Device Identifier08714729070184
UDI-Public08714729070184
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryNH
PMA/510(K) Number
K033742
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2025
Device Model Number40495
Device Catalogue Number40495
Device Lot Number0031767721
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER: CORDIS 5 FR; CATHETER: CORDIS 5 FR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown